2018 Annual  Northeast Region EMS Conference

February 17-18, 2017
Grand Forks, North Dakota

With a Preconference on Friday!

The Red Roof Townhouse Inn in Grand Forks will be hosting the 2018 Annual Northeast Region EMS Conference. 

Register for the Northeast Region EMS Conference:

There are two easy ways to register for this conference.

  1. Complete the brochure you received in the mail or download here.2018 neBrochure (1).pub.pdf
    -Return the brochure, along with your payment, to NDEMSA, 1622 East Interstate Ave., Bismarck, ND 58503.

  2. Register online by clicking here.



 Topics for covered at the conference include:

Fri Feb 16th

Pre-Conference Sessions

4:30-6:00 pm    Registration and check in

Sim Sepis Emergencies  LCCR/ICCR  1hr       Presenter SIM ND

This interactive simulation will cover various septic emergencies.  Abnormal presentations will be presented.  Participant will learn to differentiate sepsis from other infections 

 Pit Crew CPR   LCCR/ICCR 1hr Presenter Randy Severson

Techniques of high quality CPR will be discussed including the “pit crew” approach to a resuscitation attempt.  Participants will participate in a hands on mock resuscitation


Pipe Line Safety LCCR/ICCR 1hr Presenter Enbridge Energy

Around the region there exists a protentional for a pipeline emergency.  Emergency responders need to have correct information to respond to these incidents safely.  Covered topics include: basics of pipeline operations, potential hazards, response tactics, and applying information to real-life situations

*The Pre-Conference sessions will be held in rotating sessions of one hour each. 

 


Sat Feb 18th

7:00-7:50             Registration and check in

7:50-8:00             Welcome and announcements

8:00-8:50             Acute Coronary Syndrome  NCCR (ACS) 1hr. Presenter Tyler Kientopf

This class covers both BLS and ALS information on 5 lead and 12 lead placement and recognizing the shockable and non shockable rhythms. Also review the steps from chest pain to 12 lead.  We will 12 lead imposters as well

9:00-9:50             Threat and Error Management   LCCR/ICCR 1hr. Presenter Tom Ziedlik

Errors can happen at any time how you respond to errors can make all the difference. Discussed will be the relationship between emotional response and barriers to managing errors effectively and how to incorporate error management in real time operations.

10:00-10:50         CNS Injury NCCR (CNS Injury) 1 hr. Tyler Kientopf

Injuries to the brain and spinal cord can have lifelong consequences for patients.  We will discuss the signs and symptoms of TBI.  How to differentiate between the various levels of TBI.  Also, discussed will be the current research and practices for using selective spinal immobilization

11:00-11:50        Pain Management  NCCR (Pain Management)  0.5 hr. Presenter Tyler Kientopf

Adequate pain management is vital for the proper treatment and care of all patients.  This presentation will discuss BLS and ALS techniques for controlling pain.  Differentiate between acute and chronic pain. And, will discuss pain treatment options for all age groups.  

11:50-12:50         LUNCH

1:00-1:50             Diabetes   NCCR (Endocrine Emergencies) 1hr.  Presenter Jan Samson

This session outlines the difference between Type I and Type II diabetes. EMS providers will be able to differentiate DKA and HHNS, as well learn about basic operations of glucometers and insulin pumps.

2:00-2:50             Triage NCCR(Field Triage) 1 hr. Presenter Eric Toutenhoofd

Describe MUCC, and it ‘s criteria, and comparing the difference between the Salt And Start Algorithm. Practice triage using both methods and compare results.

3:00-3:30             Infectious Disease NCCR (Infectious Disease) 1hr. Presenter Katy Kressin

A detailed presentation on infectious disease epidemiology, pathophysiology, clinical presentation, latest treatment strategies.

3:30-4:00             EMS Provider Hygiene, Safety and Vaccinations   NCCR 1hr. Presenter Katy Kressin

This class covers both BLS and ALS information on 5 lead and 12 lead placement and recognizing the shockable and non shockable rhythms. Also review the steps from chest pain to 12 lead to Lucas. We will discuss what all the typing means above the 12 lead and how that can assist ALS interpret the whole picture

4:10-5:00             Alzheimer’s and Dementia  LCCR/ICCR 1hr.

Sun Feb 18th

7:00-7:50             Registration and check in

8:00-8:50             Pediatric Cardiac Arrest  NCCR (Pediatric Cardiac Arrest) 1hr. Presenter Ron Lawler

Current techniques of one and two-rescuer CPR will be discussed. Review unique causes of arrest in children.

             

9:00-9:50             OB Emergencies NCCR (OB Emergencies) 1hr. Presenter Nichole Jorgenson

Birth is usually a natural process, but what happens when something goes wrong.  This session will cover various OB emergencies.  Abnormal presentations will be presented, as well as complications during delivery.

10:00-10:50         Ambulance Safety NCCR (Ambulance Safety) 1hr. Presenter Eric Toutenhoofd

You may have heard that crab fishing is the “Deadliest Job in America, in fact EMS providers suffer a higher rate of death on the Job.  We will discuss the significance of Ambulance crashes, specific factors that can lead to fatal crashes, and strategies for mitigation

11:00-11:30         Fluid Resuscitation  NCCR (Fluid Resuscitation  ) 0.5 hr.    Presenter Chad Jacobson

The role of IV fluids for trauma care fluids has changed dramatically in the past years.  This presentation will discuss the history and current use of IV fluids in EMS trauma care

11:30-12:50         LUNCH / NE Annual Meeting

                            

1:00-1:50             Evidenced Based Guidelines NCCR (Evidenced Based Guidelines) 1hr. Presenter Randy Severson

We will discuss what evidenced based practice is and why it’s use is vital for the future of EMS and how it benefits our patients.

2:00-2:50             What’s NEW  in EMS LCCR/ICCR 1hr. Presenter Ron Lawler

EMS is a continuously changing landscape.  New changes are happening all the time.  This presentation will discuss what’s new and what the future might hold.

3:00-3:50             Crew Resource Management  NCCR (Crew Resource Management) 1hr. Presenter Randy Severson

We all operate as part of a crew on a call.  What role do you play?  What should you do if a mistake is about to happen?  CRM can help answer these questions.



Continuing Education:

3 hours of CEUs on Friday, 8 hours of CEU's on Saturday, and 7 hours of CEU's on Sunday have been approved by the Division of EMS & Trauma.  This conference is also grant eligible.


EMR and EMT Refreshers:

Because of the National Registry EMT Pilot Project for North Dakota refreshers are essentially a thing of the past.  You will need to complete your designated hours in the National, Local, and Individual hour categories.  At the NE Conference you will find hours in the National category as well as hours that can be applied to either Local or Individual categories.  Please view the chart below for more information.

National Registry Continued Competency Hour Requirements
Provider Level National (NCCR) Local (LCCR) Individual (ICCR) Total Hours
Emergency Medical Responder (EMR) 8 Hours 4 Hours 4 Hours 16 Hours
Advanced First Aid Ambulance (AFA-A) 20 Hours 10 Hours 10 Hours 40 Hours
Emergency Medical Technician (EMT) 20 Hours 10 Hours 10 Hours 40 Hours
Advanced EMT (AEMT) 25 Hours 12.5 Hours 12.5 Hours 50 Hours
Paramedic 30 Hours 15 Hours 15 Hours 60 Hours

 

Need a Place to Stay?
NDEMSA has made lodging arrangements at the Ramada Hotel in Grand Forks.  When calling the hotel please indicate that you are with the EMS Group.
Red Roof Townhouse Inn
710 First Avenue North
701-746-5411

Rates of $70 Queen, $80 King, and $90 Double.  Reserve by January 17th!






 the Member's Area at the left of your screen, or by calling our office

Thank you to our Sponsors!



How to Check NDEMSA Membership Status

On the left side of the page enter your 6-digit EMS ID number (on your badge) and your last name

If you're current: Click on member profile to see your member information

If you're expired: "Our records indicate your membership is not current" will appear

Wrong number or name: "A record with the provided license/certification number and last name could not be found"

We look forward to seeing you in Grand Forks on 2018 Annual Northeast Region EMS Conference!

1622 East Interstate Avenue - Bismarck, North Dakota 58503 - 701.221.0567

Powered by Wild Apricot Membership Software